MAUDE Adverse Event Report: CONMED UTICA POOLE SUCTION INSTRUMENT (50/CS); TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONMED UTICA POOLE SUCTION INSTRUMENT (50/CS); TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Catalog Number 0035040
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 0035040, poole suction instrument (50/cs), was being used during an emergency laparotomy procedure on (b)(6)2022 when it was reported, ¿we experienced some issues with 3 of this product overnight during an emergency laparotomy.Two (2) came apart within the open abdomen, and a third broke during assembly prior to use.I have been able to confirm these are all from the same batch/lot number.¿.The procedure was reported as having been completed without any injury, medical intervention, or hospitalization for the patient.The components were retrieved from the patient by hand causing a 5¿10-minute delay.It was advised that the patient is ¿absolutely fine¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore the reported event cannot be verified.Based upon the provided information, a likely cause for the issue is that the device was not properly assembled however without the device for evaluation the root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 0035040, poole suction instrument (50/cs), was being used during an emergency laparotomy procedure on (b)(6) 2022 when it was reported, ¿we experienced some issues with 3 of this product overnight during an emergency laparotomy.Two (2) came apart within the open abdomen, and a third broke during assembly prior to use.I have been able to confirm these are all from the same batch/lot number.¿.The procedure was reported as having been completed without any injury, medical intervention, or hospitalization for the patient.The components were retrieved from the patient by hand causing a 5¿10-minute delay.It was advised that the patient is ¿absolutely fine¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
POOLE SUCTION INSTRUMENT (50/CS)
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16120164
Report Number1320894-2023-00004
Device Sequence Number8427350
Product Code BYY
UDI-Device Identifier20653405000386
UDI-Public(01)20653405000386(17)260919(10)202109201
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue Number0035040
Device Lot Number202109201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic